Alert archive / Montana / High Wind Warnings in 2015
High Wind Warning 1, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Jan 2, 2015, 9:43 PM MST for Phillips County, Montana. It took effect at Jan 2, 2015, 10:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2015, 9:43 PM MST (04:43 UTC)
- In effect from
- Jan 2, 2015, 10:00 PM MST
- Expired
- Jan 3, 2015, 3:21 AM MST
- In force
- 5 hr
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 4.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
478 WWUS75 KGGW 030443 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 943 PM MST FRI JAN 2 2015 ...SUSTAINED NORTHEAST WINDS OF 40 MPH TO CONTINUE NEAR MALTA SOUTH OVERNIGHT... MTZ060-031100- /O.NEW.KGGW.HW.W.0001.150103T0500Z-150103T1100Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 943 PM MST FRI JAN 2 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM MST SATURDAY. * TIMING...THROUGH EARLY SATURDAY MORNING. * WINDS...NORTH TO NORTHEAST WINDS OF 40 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS...EXPECT DANGEROUS CROSSWINDS ALONG HIGHWAY 191. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
539 WWUS75 KGGW 031021 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 321 AM MST SAT JAN 3 2015 MTZ060-031130- /O.CAN.KGGW.HW.W.0001.000000T0000Z-150103T1100Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 321 AM MST SAT JAN 3 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED TO BELOW 40 MPH ACROSS THE AREA. THUS THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jan 2, 9:08 PM MST, 35 minutes earlier.
Area forecast discussion, Jan 2, 9:08 PM MST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 908 PM MST FRI JAN 2 2015 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SUNDAY... 9PM UPDATE... REPORTS FROM OUTLOOK AND POPLAR OF NEAR WHITEOUT CONDITIONS ARE RESULTING IN DANGEROUS TRAVEL THIS EVENING. WIND GUSTS AS HIGH AS 35 MPH HAVE BEEN MIXING DOWN IN THE STEADIER BANDS OF SNOW AS THE PUSH ACROSS PORTIONS OF NORTHEAST MONTANA. DECIDED TO PUT IN MORE SERIOUS WORDING INTO THE ADVISORY...MORE REFLECTIVE OF ACTUAL CONDITIONS DEVELOPING. IN GENERAL DO EXPECT A BROAD 1-2 INCHES OF ACCUMULATION BY MORNING WITH BLOWING AND DRIFTING SNOW...BUT DO EXPECT LOCALIZED WHITEOUT CONDITIONS POSSIBLE IN STEADIER BANDS OF SNOW AS WELL. MALIAWCO 8PM UPDATE... PERIODS OF LIGHT SNOW CONTINUE TO MOVE ACROSS NORTHEAST MONTANA THIS EVENING...WITH LOCALLY HEAVY RATES. EXPECT A GENERAL 1-2 INCHES TO FALL OVERNIGHT IN THE ADVISORY AREA WITH UP TO AN INCH OUTSIDE OF THE ADVISORY AREA. GUSTY WINDS WITHIN THE COLD AIR ADVECTION REGIME MAY CAUSE PATCHY BLOWING AND DRIFTING OF THE SNOW...ESPECIALLY IN PLACES THAT SEE CLOSER TO 2 INCHES. OTHERWISE CONCERNS WILL SHIFT TOWARD WIND CHILLS BY MORNING. MALIAWCO PREVIOUS DISCUSSION... THE ARCTIC FRONT LOOKS TO BE MOVING IN THIS AFTERNOON AS PLANNED. RADAR ECHOES HAVE INCREASED IN THE FAR NORTHERN ZONES WHERE LIGHT SNOW HAS BEGUN FALLING. DRY AND MILD CONDITIONS ARE OBSERVED IN THE SOUTHERN ZONES WITH TEMPS ABOVE FREEZING. THE FRONT WILL EXIT THE CWA EARLY THIS EVENING AS A ASSOCIATED SURFACE LOW DROPS SOUTHEAST. THIS LOW IS EXPECTED TO REACH SOUTH DAKOTA LATE TONIGHT. GFS CONTINUES TO BE THE WETTEST SOLUTION FOR ESPECIALLY THE CENTRAL ZONES TONIGHT WHILE THE NAM AND ECMWF KEEPS THE BRUNT OF THE QPF SPLIT AROUND THE CENTRAL ZONES. PLAYED CONSERVATIVE WITH THIS AND ADDED THE REMAINDER OF VALLEY AND PHILLIPS COUNTY TO THE ADVISORY TO ACCOUNT FOR THE GFS POSSIBILITY. WINTER WEATHER ADVISORIES ARE SPLIT IN TWO SECTIONS WITH THE NORTHEAST ZONES HITTING A WIND CHILL CONCERN. THE ADVISORIES EXPIRE AT 11 AM SATURDAY. THE SNOW THEN CLEARS OUT TO OUR SOUTH TOMORROW MORNING WITH ANOTHER IMPULSE MOVING IN FROM THE NORTHWEST. SNOW AMOUNTS SHOULD ALSO BE LIGHT WITH THIS ONE...FALLING MAINLY SATURDAY EVENING. AN INCH OR LESS OF FLUFFY SNOW SHOULD PROVIDE LITTLE IF ANY IMPACTS. 1050MB ARCTIC HIGH PRESSURE THEN PRESSES INTO THE AREA SUNDAY FROM ALBERTA. THIS WILL PROVIDE FOR FRIGID TEMPS AND ENOUGH WIND FOR POSSIBLE WIND CHILL HIGHLIGHTS FOR THE NE ZONES. TFJ .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... THE ACTIVE WINTRY PATTERN CONTINUES INTO AND THROUGH THE EXTENDED PERIOD. THE PERSISTENT SETUP WILL BE THE ARCTIC AIR MASS ROTATING AROUND HUDSON BAY AND THE WARMER PACIFIC AIR MASS IN THE WEST. THE BOUNDARY BETWEEN THESE AIR MASSES BEGIN AT 00Z MONDAY TO THE WEST OF NORTHEAST MONTANA. OVERRUNNING MOISTURE ALONG THIS BOUNDARY WILL STRETCH FROM CENTRAL TO SOUTHEAST MONTANA...CLIPPING OUR SOUTHWEST CORNER AS USUAL. THIS BOUNDARY WILL BEGIN TO MOVE EAST SUNDAY NIGHT...WHICH WILL DRAG THE PRECIPITATION BAND OVER NEMONT ON MONDAY. THEREFORE EXPECT SNOW TO INCREASE SUNDAY NIGHT AND BECOME WIDESPREAD ON MONDAY. SINCE THIS WILL BE DAY 4 THERE ARE TIMING DIFFERENCES BETWEEN THE GFS AND THE EC. BUT EVEN SO...IN COORDINATION WITH NEIGHBOR OFFICES...WILL GO AHEAD AND INCREASE MONDAY POPS TO LIKELY. TIMING OF THE WARM FRONT...QUICKLY FOLLOWED BY A COLD FRONT FROM THE NORTH SUGGESTS AN OCCLUDED FRONT WHICH COULD PRODUCE SOME MIXED PRECIPITATION...MAINLY SOUTH OF THE MISSOURI RIVER. THEREFORE WILL ADD A SLIGHT CHANCE FOR -FZRA AND IP TO OUR SW ZONES MONDAY. BY MONDAY NIGHT THE TEMPERATURE FRONTAL BOUNDARY WILL HAVE RETURNED TO A POSITION WEST OF NEMONT TO RETURN TO THE PATTERN OF OUR SOUTHWEST ZONES BEING CLIPPED BY SNOW AND THE REMAINING ZONES DRY AND COLD. ADDED QPF AND SNOW AMOUNTS TO TUESDAY. THEN SOMETIME MID-WEEK...BOTH MODELS SHOW THE WESTERN RIDGE AMPLIFYING AND SENDING A DRY WARM FRONT OVER THE REGION TO BRING FAIR CONDITIONS TO THE REGION. VERY LATE IN THE PERIOD THE MODELS SUGGEST ANOTHER TROUGH FROM THE WEST THAT COULD PRODUCE PRECIPITATION WITH COOLER CONDITIONS. SCT PREVIOUS DISCUSSION... NORTHWEST FLOW WILL PREVAIL THROUGH WEDNESDAY WITH RIDGE TO THE WEST AND TROUGH TO THE EAST. NORTHEAST MONTANA WILL BE ON THE COLD SIDE OF A FRONTAL BOUNDARY TO THE WEST. MODELS BRING A CLIPPER SYSTEM ACROSS MONTANA ON MONDAY. GFS CONTINUES TO BE WETTER THAN THE ECMWF BUT BOTH OF THE MODELS HAVE SOME SNOW FORECASTED BUT AT DIFFERENT TIMES OF DAY. WILL INCREASE THE CHANCE OF SNOW ON MONDAY. A BAND OF MOISTURE ALONG WITH SHORTWAVES MOVES ALONG THE FRONTAL BOUNDARY OVER CENTRAL AND WESTERN MONTANA MONDAY NIGHT AND TUESDAY. ARCTIC HIGH PRESSURE WILL KEEP THE NORTHEAST HALF OF THE FORECAST AREA DRY. THE SOUTHWEST ZONES COULD SEE SOME SNOW FROM THIS SYSTEM. WILL MAINTAIN A CHANCE OF SNOW THERE. ARCTIC HIGH DOMINATES TUESDAY NIGHT AND WEDNESDAY WITH DRY WEATHER. THE RIDGE MOVES INLAND ON THURSDAY BUT FRONTAL BOUNDARY STAYS TO THE WEST SO TEMPERATURES WILL REMAIN ON THE COLD SIDE. THE RIDGE GETS FLATTENED BY A SHORTWAVE TROUGH ON FRIDAY...MAY SEE ENOUGH MOISTURE FOR A SLIGHT CHANCE OF SNOW. FORRESTER && .AVIATION... FLIGHT CATEGORY: MAINLY MVFR. TEMP IFR POSSIBLE. SYNOPSIS: THE ARCTIC AIR MASS IN CANADA WILL DESCEND SOUTH TONIGHT SENDING A COLD FRONT THROUGH NORTHEAST MONTANA. IN ADDITION...AN ENERGETIC CLIPPER SHORT WAVE TROUGH FROM THE WEST...CARRYING PACIFIC MOISTURE...WILL COLLIDE WITH THE COLD FRONT TO PRODUCE SNOW... WIND...AND BLOWING SNOW. CURRENT SATELLITE IMAGERY CLEARLY SHOWS THE DESCENDING MOISTURE STREAM STRETCHING WEST TO EAST ACROSS CENTRAL MONTANA...SOUTHERN ALBERTA AND SASKATCHEWAN...AND CROSSING THE INTERNATIONAL BORDER THIS AFTERNOON. THE HEAVIEST SNOW PERIOD AND STRONGEST WIND FOR THE TERMINALS WILL BE TONIGHT BEFORE 12Z. RADAR TRENDS SHOW KGGW AND KOLF TO BE THE FIRST TO BE HIT AROUND 02 TO 04Z... SPREADING SOUTH TO THE REST OF THE TERMINALS. SNOW FROM THE FIRST WAVE SHOULD BEGIN TO TAPER OFF BETWEEN 12 AND 18Z. MOST CEILINGS SHOULD REMAIN ABOVE 010 FT WITH VISIBILITY ABOVE 3SM. TEMPORARY 1 TO 2SM IFR VISIBILITY MAY BE POSSIBLE WITH THE STRONGEST BANDS BUT CONFIDENCE IS TOO LOW TO INCLUDE DIRECTLY IN THE TAFS... WILL AMEND BASED ON RADAR TRENDS IF THIS COMES TO PASS. AREA WINDS: FROM THE NORTHWEST 10 TO 15 SUSTAINED GUSTING TO 25 KTS TONIGHT... VEERING TO THE NORTH AND CALMING TO LESS THAN 10 KTS AFTER SUN UP. GAH/SCT && .GLASGOW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 11 AM MST SATURDAY FOR DANIELS... EASTERN ROOSEVELT...NORTHERN PHILLIPS...NORTHERN VALLEY... SHERIDAN...WESTERN ROOSEVELT. WINTER WEATHER ADVISORY UNTIL 11 AM MST SATURDAY FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...SOUTHWEST PHILLIPS. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 2, 12:12 PM MST, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 1212 PM MST FRI JAN 2 2015 MTZ021>027-031200- PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- 1212 PM MST FRI JAN 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A CLIPPER SYSTEM WILL MOVE THROUGH THE AREA COMBINED WITH AN ARCTIC FRONT TO BRING A ROUND OF LIGHT ACCUMULATING SNOW TO THE AREA TONIGHT AND SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SUB ZERO TEMPERATURES WILL RETURN SATURDAY NIGHT AND LAST INTO EARLY NEXT WEEK AS ARCTIC AIR MOVES IN. ADDITIONAL ACCUMULATING SNOW IS POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016>020-059>062-031200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 1212 PM MST FRI JAN 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A CLIPPER SYSTEM WILL MOVE THROUGH THE AREA COMBINED WITH AN ARCTIC FRONT TO BRING ANOTHER ROUND OF LIGHT ACCUMULATING SNOW TO THE AREA TONIGHT AND SATURDAY MORNING. A WINTER WEATHER ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SUB ZERO TEMPERATURES WILL RETURN SATURDAY NIGHT AND LAST INTO EARLY NEXT WEEK AS ARCTIC AIR MOVES IN. ADDITIONAL ACCUMULATING SNOW IS POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 3:53 AM MST | Wind Chill Advisory | GGW | Daniels, Dawson, Garfield, McCone, Phillips, Prairie and 5 more | 48 hr |
| Jan 3, 2:48 PM MST | Winter Weather Advisory | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 3 days |
Nearby
High Wind Warnings in Montana, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.